Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 227, NWS Lincoln, IL

July 28, 2000Logan County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 28, 2000, 7:57 PM CDT for Logan County, Illinois. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 28, 2000, 7:57 PM CDT (00:57 UTC)
Expired
Jul 28, 2000, 9:00 PM CDT
In force
63 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Logan County, IL

The radar

The Lincoln radar (KILX), 6 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1200 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

247 
WUUS53 KILX 290057
SVRSPI
ILC107-290200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
757 PM CDT FRI JUL 28 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOGAN COUNTY IN CENTRAL ILLINOIS

* UNTIL 900 PM CDT

* AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ATLANTA...OR ABOUT 8 MILES NORTHEAST OF
  LINCOLN...MOVING SOUTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LINCOLN
  BEASON
  CHESTNUT
  MOUNT PULASKI
  ELKHART
  LATHAM

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 4029 8916 4032 8938 3998 8951 3994 8916

HEDGES

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:35 PM CDT, 5 hours 22 minutes earlier.

Area forecast discussion, Jul 28, 2:35 PM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
235 PM CDT FRI JUL 28 2000

PRECIPITATION WILL BE THE FCST CHALLENGE FOR THIS PACKAGE.  TWO
DIFFERENT SYSTEMS EXPECTED TO INFLUENCE THE CWA OVER THE NEXT 48
HRS. UPPER LOW OVR MI IS PROJECTED TO RETROGRADE SWWD DURG THE
PERIOD. A SHORT WAVE OVER NW MO IS EXPECTED TO ROTATE AROUND THE
UPPER LOW AND GENERATE A WAVE IN THE FRONTOGENETIC ZONE EXTENDING
FROM NRN OK TO SRN IL OVERNIGHT... PASSING SOUTH OF THE CWA.  THIS
SHOULD CONTINUE THE THREAT OF PRECIP OVRNIGHT...INTO THE MORNING HRS
OVR THE SRN CWA...AND OVER THE ERN CWA TMRW AS THE LOW TRACKS NEWD.

SECOND THREAT COMES FROM THE UPPER LOW ITSELF.  DIURNAL CONVECTION
FIRING NICELY BENEATH THE UPPER LOW IN MI AND ACRS NRN IL/IN.  WOULD
XPCT SCATTERED TSTMS TO THREATEN CWA DURING THE AFTN HRS TMRW AND
SUN AS THE UPPER LOW MOVES OVER THE CWA. MOST CONVECTION SHOULD DIE
OFF UNDER THE UPPER LOW BY SUNSET...SO WILL LWR POPS ACCORDINGLY.  I
HAVE SOME CONCERN ABOUT THE ETA DEPICTION OF A LOW LVL MSTR
CONVERGENCE ZONE ACRS THE CWA THIS EVENING...BUT WITH WINDS OF 5 TO
10 KTS...DONT XPCT THIS TO BE STRONG ENOUGH TO OVERCOME THE EVENING
STABILIZATION.

FARTHER OUT...UPPER LOW CONTINUES ITS SOUTHWESTERN JOURNEY THRU 1ST
PART OF NEXT WEEK.  THIS SHUD CONTINUE THE THREAT OF DIURNAL
CONVECTION THRU TUE.  WILL TRY TO BRING THE PRECIP THREAT TO AN END
BY WED AS THE UPPER LOW IS PROJECTED TO MOVE NEAR...TULSA?

TEMPERATURES NOT TOO CLEAR CUT EITHER.  ETA 2M TEMPS WERE DOING WELL
THROUGH THE MORN HRS TODAY...BUT SEEMED TO NOT TAKE THE DIURNAL
CLOUDS INTO EFFECT.  AFTN TEMPS HAVE BEEN RUNNING A LITTLE BELOW THE
ETA 2M NUMBERS.  ETA TEMPS LOOK A LITTLE BETTER TMRW AND SUNDAY...SO
WILL USE THEM WITH MINOR ADJUSTMENTS.

...PRELIMINARY CCF FOR COORDINATION ONLY...

SPI EE 067/080 067/080 062 51442
PIA EE 066/080 065/077 062 51342
DEC EE 067/080 067/080 062 51442
CMI EE 064/078 065/078 062 51554
MTO TE 068/082 067/084 063 51664
LWV TE 068/082 068/084 064 51664

.ILX...NONE.

HEDGES

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.